MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Output Problem (3005); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, and burr were visually and microscopically examined.Inspection of the device presented no damage or irregularities.Functional testing was performed by attempting to rotate the drive shaft and the drive shaft was able to rotate.Then functional testing was performed by connecting the advancer to the rotablator control console system.When the foot pedal was pushed, the advancer was not able to run, so it didn't get any speed and a stall error was displayed on the console.In order to determine the cause of the device stall, destructive testing was performed, in which the advancer was dismantled, the components inside the advancer were inspected, and there were no damages or irregularities identified.The cause could not be confirmed.
 
Event or Problem Description
It was reported that the device exceeded the set operational speed.The target lesion was located in the right anterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use.During the procedure, the device was making unexpected noises when the pedal was depressed to run the device.Additionally, the device did not appear to be moving as expected inside the vessel on the fluoroscopy.Subsequently, the set operational speed was 176,000 rpm however, the maximum speed reached was at 182,000 rpm.The device was completely removed from the patient's body and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15429412
Report Number2124215-2022-35070
Device Sequence Number7502216
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0029395431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Initial Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale